Try it
General Medicine · Dermatology: Stevens-Johnson syndrome
Sample itemPainful mucosal erosions with widespread targetoid rash after a high-risk medication should prompt concern for what?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
C. Stevens-Johnson syndrome/toxic epidermal necrolysis
SJS/TEN is a severe drug-related epidermal necrolysis with mucosal involvement. Stop the culprit drug and arrange urgent specialist supportive care.
Option by option
A. Psoriasis
Psoriasis is chronic scaly plaque disease.
B. Impetigo
Impetigo is superficial bacterial infection.
C. Stevens-Johnson syndrome/toxic epidermal necrolysis (correct)
Correct. Mucosal epidermal detachment is a medical emergency.
D. Urticaria only
Urticaria produces transient wheals without erosive mucositis.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More General Medicine questions
- EndocrinologyA 19-year-old with type 1 diabetes presents with vomiting, deep rapid breathing, fruity…
- ElectrolytesWhich is the earliest ECG change in hyperkalaemia?
- Infectious diseaseWhat is the drug of choice for Pneumocystis jirovecii pneumonia in a patient with advanc…
- NeurologyA chronic alcohol user is brought in confused, with nystagmus and an unsteady gait. What…